MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ARCADIA¿; ARTHORSCOPE

MERIT MEDICAL SYSTEMS INC. ARCADIA¿; ARTHORSCOPE
Catalog Number ARC15SB
Medical Device Problem Codes Break (1069); Fracture (1260); Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
The account alleges that the kyphoplasty balloons were deployed into the vertebral bodies of the t12 vertebra under fluoroscopic guidance and satisfactory balloon fill was noted at each level bilaterally.On the right side, during balloon inflation, the balloon ruptured despite no pressure over 400mhg.During removal of the balloon, the small platinum-iridium marker was retained within the vertebral body.An intraoperative decision was made to leave the retained foreign object within the t12 body as retrieval would be more damaging, dangerous, and invasive than the risks of leaving the retained object within.A decision was made not to cement the right side of the body as there was potential for lateral side wall fracture during balloon rupture.On the back table, bone cement was mixed and after withdrawal of the balloons from the vertebrae, the bone cement was injected under fluoroscopic guidance into the t12 vertebrae bilaterally with excellent bone fill, showing fracture fill with the cement.After withdrawal of the kyphoplasty cannula, ap x-rays were taken demonstrating excellent bone fill at t12.No patient injury.

Brand Name
ARCADIA¿
Common Device Name
ARTHORSCOPE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, ut 84095
EI  84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key22521299
Report Number9616662-2025-00023
Device Sequence Number8058942
Product Code HRX
UDI-Device Identifier00884450815489
UDI-Public00884450815489
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberARC15SB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown